Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 23, NWS Des Moines, IA

April 24, 2008Boone County, Greene County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 24, 2008, 8:29 PM CDT for Boone County, Greene County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2008, 8:29 PM CDT (01:29 UTC)
Expired
Apr 24, 2008, 9:04 PM CDT
In force
35 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Boone County, IA, Greene County, IA

The radar

The Des Moines radar (KDMX), 51 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1577 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 250129
SVRDMX
IAC015-073-250215-
/O.NEW.KDMX.SV.W.0023.080425T0129Z-080425T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
829 PM CDT THU APR 24 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BOONE COUNTY IN CENTRAL IOWA...
  EASTERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 915 PM CDT.

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRAND JUNCTION...OR 36 MILES SOUTH OF FORT DODGE...AND MOVING EAST
  AT 28 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAND JUNCTION BY 835 PM CDT...
  DANA BY 840 PM CDT...
  BEAVER BY 845 PM CDT...
  OGDEN BY 855 PM CDT...
  FRASER AND PILOT MOUND BY 905 PM CDT...

LARGE HAIL MAY ALSO FALL ON THE EAST SIDE OF JEFFERSON UNTIL 840 PM.

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

LAT...LON 4221 9394 4198 9394 4188 9444 4205 9445
TIME...MOT...LOC 0129Z 248DEG 24KT 4200 9428

$$

JUNGBLUTH
1 follow-up statement
000 
WWUS53 KDMX 250204
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CDT THU APR 24 2008

IAC015-073-250214-
/O.CAN.KDMX.SV.W.0023.000000T0000Z-080425T0215Z/
GREENE IA-BOONE IA-
904 PM CDT THU APR 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BOONE AND SOUTHEASTERN
GREENE COUNTIES IS CANCELLED...

AT 901 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED ...AND NO 
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

ALL SEVERE THUNDERSTORM WARNINGS HAVE NOW BEEN CANCELLED FOR GREENE 
AND BOONE COUNTIES.

LAT...LON 4221 9394 4198 9394 4188 9444 4205 9445
TIME...MOT...LOC 0204Z 248DEG 24KT 4209 9399

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:25 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 24, 6:25 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
625 PM CDT THU APR 24 2008

.UPDATED AVIATION DISCUSSION.

.DISCUSSION...
SUBSIDENCE IN CONTROL OVER CENTRAL IOWA CURRENTLY AS THE AREA IS IN
THE WAKE OF A STRONG SHORT WAVE THAT PASSED THROUGH THIS MORNING.
DESPITE INCREASING INSTABILITY...CONVECTIVE INITIATION IS NOT
EXPECTED ANY TIME SOON WITH A LACK OF A TRIGGER TO THIS POINT WITH
THE SFC BOUNDARY TO THE NW OF THE DMX FORECAST AREA AND THE UPPER
LEVEL SYSTEM JUST NOW MOVING OUT OF THE INTERMOUNTAIN WEST. THIS
SCENARIO WILL CHANGE TONIGHT AS THE BOUNDARY SAGS SOUTHEAST AND THE
SHORT WAVE APPROACHES FROM THE WEST. A COUPLE OF AREAS POSSIBLE FOR
CONVECTIVE INITIATION. THE FIRST ALONG THE FRONTAL BOUNDARY AS IT
MOVES INTO THE AREA. THE OTHER AREA ALONG WITH THE UPPER LEVEL
SYSTEM. MCS EXPECTED TO DEVELOP OVER NEBRASKA THIS EVENING AND MOVE
INTO IOWA OVERNIGHT. STRONG MOISTURE TRANSPORT ALONG THE 50 KT LOW
LEVEL JET POINTING RIGHT AT THE SFC BOUNDARY. THIS IS IN ADDITION TO
A COUPLED JET ALOFT. HEAVY RAINFALL IS A CONCERN WITH PRECIPITABLE
WATERS OF 1.25 TO 1.50...WHICH ARE NEARLY 250% OF NORMAL.
CURRENTLY FAVOR THE FARTHER SOUTH ECMWF/UKMET/NAM SOLUTIONS AND
DISCOUNTED THE FARTHER NORTH GFS DUE TO POSITION OF DYNAMICS. DUE TO
SATURATED SOILS FROM RECENTLY HEAVY RAINFALL AND POTENTIAL THE NEXT
18 HOURS...WILL ISSUE A FLASH FLOOD WATCH FROM 05Z TO 17Z.
WIDESPREAD 1 TO 2 INCH AMOUNTS POSSIBLE WITH LOCALLY HIGHER TO 3
INCHES NOT OUT OF THE QUESTION.

THE PRECIPITATION WILL CONTINUE FRIDAY MORNING WITH THE SFC BOUNDARY
MOVING THROUGH. FALLING TEMPERATURES EXPECTED DURING THE DAY WITH
PRECIPITATION GRADUALLY COMING TO AN END. NEXT LINE OF THUNDERSTORMS
LIKELY WILL FIRE JUST TO THE EAST OF THE FORECAST AREA LATE MORNING
TO EARLY AFTERNOON. SOME HINTS AT A DEFORMATION ZONE DEVELOPING OVER
NORTHWEST IOWA BY FRIDAY AFTERNOON. POSSIBLE SNOW MIX MAY DEVELOP
OVER THE NORTHWEST BY THE AFTERNOON INTO THE EVENING WITH 850 MB
TEMPERATURES DROPPING TO -6C AND SFC TEMPERATURES DROPPING.

NEXT SYSTEM MOVES IN BY SATURDAY AFTERNOON. UPPER LEVEL SYSTEM IS
TAKING A MORE SOUTHERLY TREND WITH THE FOCUS MORE ON SOUTHERN IOWA
SATURDAY AFTERNOON AND EVENING. COLD SUNDAY WITH THE COLD CORE
ALOFT. INSTABILITY SHOWERS EXPECTED BY THE AFTERNOON WITH CONVECTIVE
TEMPERATURES IN THE MID TO UPPER 40S. GUIDANCE LIKELY OVER DOING
FORECAST HIGH TEMPERATURES AND HAVE UNDERCUT CLOSER TO CONVECTIVE
TEMPS WHICH WILL END UP PRODUCING BROKEN SKIES. COOL CONDITIONS
CONTINUE MONDAY THEN GRADUAL WARMING THROUGH THE REMAINDER OF THE
WEEK. NEXT CHANCE OF PRECIPITATION BY MID WEEK.

&&

.AVIATION...25/00Z
AREAS OF THUNDERSTORMS WILL BE THE MAIN PROBLEM THIS FORECAST
PACKAGE WITH ONGOING THUNDER IN AREA OF CONVERGENCE ACROSS WESTERN
IOWA NOW...AND EXPECTED STRONG WAVE TO IMPACT THE AREA BY 05Z
THROUGH MUCH OF THE MORNING HOURS FRI. HAVE INCREASED THUNDER
NORTH/WEST AND NORTHEAST THIS EVENING WITH INCREASED THUNDER FOR THE
LATE OVERNIGHT AND MORNING HOURS FROM 07Z THROUGH 16Z.  GIVEN THE
SCOPE OF CONVECTION EXPECTED...CIGS SHOULD FALL TO IFR WITH HEAVIER
AREAS OF RAINFALL/THUNDER. EXPECT CIGS TO COME UP AFT 18Z MOST AREAS
TO MVFR WITH -SHRA LESSENING WITH TIME. OVERALL...IMPROVEMENT BY
LATE IN PERIOD AS NW SFC WINDS SCOUR OUT LLVL MOISTURE AND CLOUD
COVER. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM MIDNIGHT
TONIGHT TIL NOON FRIDAY FOR CENTRAL AND SOUTH CENTRAL IOWA.

&&

SHORT TERM...ALBRECHT
AVIATION...REV
LONG TERM...DONAVON
Hazardous weather outlook, Apr 24, 4:00 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
400 PM CDT THU APR 24 2008

IAZ004>007-015>017-023>025-033-252100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-SAC-
400 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON BEFORE
BECOMING MORE WIDESPREAD LATER THIS EVENING AND OVERNIGHT. THESE
STORMS MAY BE MORE SIGNIFICANT WITH A GREATER POTENTIAL FOR SEVERE
WEATHER...WITH LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY
HEAVY RAINS AND POSSIBLY LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. LOCALLY HEAVY
RAINFALL REMAINS POSSIBLE THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY MORNING. HEAVY RAIN
AND FLOODING REPORTS ARE ALSO APPRECIATED AND ENCOURAGED.

IAZ026>028-034>039-044>050-057>062-070>075-081>086-092>097-252100-
FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
400 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
BECOME MORE WIDESPREAD AFTER MIDNIGHT. SOME SEVERE WEATHER IS
EXPECTED WITH QUARTER SIZED HAIL AND 60 MPH WINDS POSSIBLE. IN
ADDITION...WIDESPREAD HEAVY RAINFALL WITH 1 TO 2 INCHES POSSIBLE
IS EXPECTED. LOCALIZED 3 INCH AMOUNT ARE EXPECTED. THIS WILL CAUSE
SOME AREAS OF FLOODING ALONG WITH SUBSTANTIAL RISES ALONG AREA
RIVERS AND STREAMS.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE FRIDAY MORNING WITH THE THREAT FOR
HEAVY RAINFALL CONTINUING BEFORE NOON. AREAS OF FLASH FLOODING
ARE THE MAIN THREAT...ESPECIALLY IN LOW LYING AREAS. IF THE HEAVY
RAINFALL DOES OCCUR...RIVER FLOODING WILL BECOME A THREAT INTO
THIS WEEKEND.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON FRIDAY.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT INTO FRIDAY MORNING. HEAVY RAIN
AND FLOODING REPORTS ARE ALSO APPRECIATED AND ENCOURAGED.

DONAVON

In the hours before

Local storm report, Apr 24, 5:03 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
503 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     TORNADO          4 N BANCROFT            43.35N 94.22W
04/24/2008                   KOSSUTH            IA   LAW ENFORCEMENT

            NEAR INTERSECTION OF HWY 169 AND 410TH. REPORTED BY
            MINNESOTA DEPUTY DRIVING THROUGH KOSSUTH COUNTY.

&&

BF
Local storm report, Apr 24, 6:27 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             3 WNW LU VERNE          42.94N 94.13W
04/24/2008  E0.75 INCH       KOSSUTH            IA   TRAINED SPOTTER

&&

BF
Local storm report, Apr 24, 7:29 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             4 S GRAY                41.79N 95.00W
04/24/2008  E0.75 INCH       AUDUBON            IA   FIRE DEPT/RESCUE

            NEAR THE INTERSECTION OF 150TH AND FALCON

&&

BF
Local storm report, Apr 24, 7:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
739 PM CDT THU APR 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             10 NW AUDUBON AIRPORT   41.79N 95.08W
04/24/2008  E0.88 INCH       AUDUBON            IA   TRAINED SPOTTER

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:35 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene, Guthrie55 min
Apr 24, 8:16 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright44 min
Apr 24, 8:35 PM CDTTornado WarningDMXFranklin, Hamilton, Hardin, Wright40 min
Apr 24, 8:47 PM CDTSevere Thunderstorm WarningDMXBoone, Greene18 min
Apr 24, 9:07 PM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin38 min
Apr 24, 9:17 PM CDTAreal Flood AdvisoryDMXBremer, Butler, Franklin3 hr
Apr 24, 10:56 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy3 hr
Apr 25, 1:59 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Grundy3 hr
Apr 25, 2:16 AM CDTRiver Flood WarningDMXBoone, Webster5 days
Apr 25, 2:18 AM CDTSevere Thunderstorm WarningDMXAdams, Taylor42 min
Apr 25, 2:23 AM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth32 hr
Apr 25, 2:32 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass43 min
Apr 25, 2:38 AM CDTRiver Flood WarningDMXBlack Hawk, Butler65 hr
Apr 25, 2:41 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Apr 25, 3:00 AM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison, Union45 min
Apr 25, 3:19 AM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren41 min
Apr 25, 3:47 AM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
Apr 25, 3:53 AM CDTSevere Thunderstorm WarningDMXMarion, Polk, Warren52 min
Apr 25, 4:25 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion50 min
Apr 25, 4:42 AM CDTFlash Flood WarningDMXBlack Hawk6 hr
Apr 25, 4:54 AM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello40 min
Apr 25, 4:59 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Poweshiek46 min
Apr 25, 5:06 AM CDTFlash Flood WarningDMXBremer, Butler, Franklin, Grundy, Hardin6 hr
Apr 25, 6:51 AM CDTRiver Flood WarningDMXMarshall3 days
Apr 25, 7:03 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
Apr 25, 7:09 AM CDTRiver Flood WarningDMXHamilton, Webster14 hr
Apr 25, 7:17 AM CDTRiver Flood WarningDMXBlack Hawk, Butler6 days
Apr 25, 7:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler61 hr
Apr 25, 7:27 AM CDTRiver Flood WarningDMXBlack Hawk6 days
Apr 25, 7:51 AM CDTRiver Flood WarningDMXDallas13 hr
Apr 25, 7:55 AM CDTRiver Flood WarningDMXPolk27 hr
Apr 25, 7:55 AM CDTRiver Flood WarningDMXPolk13 hr
Apr 25, 7:58 AM CDTRiver Flood WarningDMXMadison, Warren26 hr
Apr 25, 8:06 AM CDTRiver Flood WarningDMXMahaska5 days
Apr 25, 10:01 AM CDTAreal Flood WarningDMXTama12 hr
Apr 25, 10:58 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 2 more12 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer23 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXPolk10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXDallas, Polk10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXHumboldt10 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXPolk, Story28 hr
Apr 25, 11:11 AM CDTRiver Flood WarningDMXJasper9 hr
Apr 25, 3:08 PM CDTRiver Flood WarningDMXStory5 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.